Skip to content
Is It Possible? (Venting)
avatar
indytechguy posted:
On September 6th, I had an injection at T8-9 where I have Degenerative disc disease at T8-T9 with small/moderate left-sided disc herniation with middle spinal cord deformity. The MRI I had in February 2012 also showed mild "dehydration" in T5-6, T6-7, T10-11, mild to moderate degenerative disc disease at L4-5 with small shallow right "paracentral" disc herniation and finally mild disc degeneration at L5-S1. I had the shot because PT failed me.

Here is the thing, my pain in my back is SOOOO much worse since the shot. The day immediately after the injection my back was wrecked, and stayed that way for several weeks then started to feel a bit better for a few days before going back to constant pain. My prescribed hydrocodone is not really giving me relief and sitting, driving, and laying on my back is dreadful. I was so freaked out by the pain in my back I went to the ER and they did a CT of my abdomen and complete blood workup. Everything came back negative.

How often is it that a single injection actually makes things worse? I go to another spine doctor this Friday to get a second opinion. I'm mostly just venting as I feel my quality of life is suffering greatly now and I can't get into to see my spine doctor who ordered the injection for several weeks (yes I let them my pain had reached 11...OK maybe not quite Spinal Tap levels, but life is painful now). And to make things even more interesting, I believe the constant pain (and depression) has really flared up my IBS.

I guess my only question, now that I know my organs are OK… from the back pain veterans who frequent here, do my issues seem like they would be causing me such discomfort? I know the first spine doc did say I would be in pain, but he never seemed to indicate just how much I could/would expect. Thanks for letting me whine.
It is not length of life, but depth of life. - Ralph Waldo Emerson
Reply
 
avatar
davedsel57 responded:
Hello, Indy.

Yes, from what I have read it is possible for the injections to make back pain worse. While it is worth a try, it is one of the risks involved.

I hope the appointment with the new spine specialist on Friday goes well. Please keep us updated.
Click on my user name or avatar picture to read my story.

Blessings,

-Dave


Helpful Tips

Steps For Getting Back Pain Diagnosed And Treated
Many people come to this WebMD Back Pain Community looking for help in getting a diagnosis of a cause and relief from their back pain. Most ... More
Was this Helpful?
218 of 335 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center